Originally Posted by twhit71ca
Hi, my husband has Parkinsons, was diagnosed at age 38, he's now 45. Over the past year he has has a few episodes of acute psychosis... he becomes paranoid where he hears voices that no one else hears and he believes they are threatening him. He is on Mirapex 1 mg three x/day and Levadopa 100/25, 2 pills 5 times / day
For the psychosis he is being treated with Seroquel 50 mg. in morning and 100 mg at night. he recently has increased Seroquel because of worsening of the symptoms.
I am wondering if anyone has experienced this, and if you were taking Mirapex, and what did u do about it??
I am desperate for any info. I am a Registered Nurse and eager to help my husband.
Your husband's case is VERY similar to my husband's. He too was diagnosed at 38 and is turning 45 today
Let's see, about two years ago his doctor prescribed Mirapex. He was on it for about two weeks and he just couldn't hack it. It literally knocked him down...he became extremely weak and not functional at all. He could not even get up from sitting or laying down without someone else's help and I even had to bathe him because he couldn't do that either. He was miserable and it was heart-breaking to see him that way!!! It was incredible...he went from being very self-reliant to non-functional in just a matter of days from starting Mirapex. I called his neurologist a few times because obviously I was very concerned and he kept saying that we had to give it time but after seeing how my husband kept deteriorating on a daily basis I pretty much just "told" the doctor (didnt ask at that point) that he was stopping it, and he did. He bounced back in a little over a week and until now no other med has hit him so hard.
My suggestion to you would be to look at what other options your husband has instead of Mirapex.
I am not a doctor but based on my husband's experience, what I've heard from others, and what Mirapex is, I definitely don't want it any where near my husband!!! He's on Requip XL and Sinemet. He recently stopped taking Azilect as well and that is also going well! Like someone else said before, this for the most part is about trial and error. Don't be afraid of "challenging" the doctor(s)... the fact that you're a nurse is a big plus.
I sure hope this helps!
Wishing you and your husband all the best...